Back in May, 10News WTSP did an investigation into a drug called Diethylstilbesterol, also known as DES. More than 5 million women from the 1930s through early '70s took the hormone to prevent miscarriages and a whole host of female health problems.

Instead, it was discovered to cause vaginal cancer and other serious side effects. Some in the medical community believe it also manipulates gender identity.

After the initial story aired, hundreds came forward from around the country and around the globe; women who believed DES was what caused them to become transgender.

Here are two more stories, from right here in Tampa Bay.

“It is an internal terror. That’s the easiest way I can explain it. I went through some major struggles. I lived a lie for 62 years.”

Monica Renae Harmon’s story is a story shared by many. A 12-year veteran of the Air Force, Monica was born Harold. Now, at 69, she is finally at peace with herself, and believes DES is responsible for her gender struggles early on, and why she is transgender today.

Click here for the CDC's DES update page

“It alleviated me in my mind that it was something physical that caused it, and I wasn’t crazy.”

Almost 50 miles away, Jaclyn Hager, a 6-year Navy veteran with two kids, was born Frederick. Jaclyn knew about her mother’s DES usage back in the '80s and presents her mother’s medical records.

“It says in 1958, took huge doses of Diethylstilbesterol, preventing miscarriages. I didn’t know about the trans part until about 5 years ago.”

Can a drug make you transgender?

She says believing there is a link has given her peace.

“I could like to see us being accepted as people and human beings. Not as idiots”.

Whether you believe the research or not, the conversation about DES has been reignited. Many hope, it will spread into more research in the future.

“I really appreciate you’re doing this. I really hope it’ll help some people,” smiles Jaclyn.